Patient Comments: Kidney Infection - Causes

What was the cause of your kidney infection?

Comment from: hank, 45-54 Female (Patient) Published: January 29

For about 2 weeks I was feeling fatigued with pain in my lower right back area that sometimes extended to my right shoulder. I had a really bad headache and was diagnosed with a sinus infection on one occasion to the emergency room and given a steroid shot. The pain and fatigue was still present so I figured stress from work was the culprit. I noticed my appetite was gone especially in the evenings and nausea would also set in at night. I started losing weight and the palms of my hands/feet would sweat with my feet staying particularly cold at times. After a few nights of not sleeping because of nausea I went to the emergency room where finally after running the same tests as the other ER and medical centers, I was diagnosed with the kidney infection. I have been on Cipro for the last 6 days but at times the nausea and loss of appetite still occur. I have an appointment with a urologist tomorrow to see if this antibiotic is not working or the infection was just bad and the recovery is going to be slow. If anyone has these sometimes silent symptoms please go to the doctor, you are not going to beat this without the help of antibiotics. The last three weeks or so have been terrible and I just want to get well.

Was this comment helpful?Yes
Comment from: Kristi, 19-24 Female (Patient) Published: December 17

My kidney infection was caused due to a kidney stone getting stuck in my ureter. The infection got pretty bad and I ended up being hospitalized for about a week.

Was this comment helpful?Yes
Comment from: Mary, 35-44 Female Published: May 01

I just had a hysterectomy 3 weeks ago. A day and a half of being in the hospital post-op I was sent home on Levaquin antibiotic. 2 days later I broke out with hives so I made a trip to the ER. They took me off the Levaquin and put me on Bactrim. The next day broke out again. Next it was Macrobid. Again the next day broke out! So now I am on Cephalexin and still I am not any better. Lower flank pain, stomach pain. A lot of fatigue, chills but no vomiting. I really wish they would get it right because I also have Lupus and it is my main concern especially with the kidney health.

Was this comment helpful?Yes
Comment from: ree, 35-44 Female (Patient) Published: May 06

I was seen at the ER eight days ago. I was passing out constantly all day, vomiting, and had severe pain in my back and sides. They said I had a kidney infection. I was severely dehydrated and this was causing the passing out. They sent me home with Bactrim and phenergan. I was back there the next day with the same symptoms – not passing out as frequently, but the pain was worse. They said my blood and urine tests looked better. After poking me four times with no luck, the doctor had to use a sonogram machine to find a vein. I was on an antibiotic for a couple days before I felt better. Then on evening No. 5, I started having a burning sensation when I urinated, along with frequent urination. The next morning I woke up in severe, unbearable pain. I went to urgent care and they said I had a UTI. Now it is day 8 of the infection. I'm able to eat and drink without vomiting or passing out, but I am constantly running to the bathroom. When I feel the urge, I have to sprint to the bathroom because it starts leaking. The burning and back pain are still severe. I don't know what I should do. My family doctor does not have any appointments clear to see me all week.

Was this comment helpful?Yes
Comment from: Theodora, 19-24 Female (Patient) Published: July 25

I am pregnant. I had pylonephritis cause by E. coli.

Was this comment helpful?Yes
Comment from: Female (Patient) Published: July 07

I had been on a drug called Topamax which is used for seizures, bipolar disorder and prevention of migraines. After 3 years of taking the medication on a daily basis, I woke up one day in excruciating pain when I went to urinate upon waking up that morning. I had severe back pain, nausea and could barely walk down the stairs of my house and crawl to my car. I went to my local ER and they took blood, started an IV of fluids, did a CT scan and diagnosed me with a kidney infection and found several kidney stones. They told me that the drug I had been taking, Topamax was known for causing kidney stones. It is one of its top known side effects, of which I was not aware.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Kidney Infection - Symptoms Question: Please describe your kidney infection symptoms.
Kidney Infection - Treatments Question: What treatment was effective for your kidney infection?
Kidney Infection - In Children Question: What risk factors for kidney infection did your child have?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.